Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 02, 2014, 03:14:01 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632721
  • Total Topics: 47930
  • Online Today: 222
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 156
Total: 159

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Neurontin  (Read 1640 times)

0 Members and 1 Guest are viewing this topic.

Offline Lido

  • Member
  • Posts: 37
Neurontin
« on: June 17, 2012, 06:24:55 AM »
Hallo
I have living with HIV for the past almost 17years. Some years back i started having back pains and pains going down my right leg after a fall. My GP doesnt know what  is causing it just as my Hiv doctor. I have been on alot, of differnt painkillers which does help me. I have been to physio for 9months didnt help. Now i have been put on a strong medication for the pains called NEURONTIN and am taking 1800mg per day plus my hiv medicines (Truvada and Soctrin). After reading about this pain medicine i found out that it is given to people with Epilepsy, went back to my doctor and he says it also helps with chronic pains. THis medicine is killing me i feel  dizzy, headache and more pains now. I cannot sleep. I feel  numb in my right leg. When i wake up in the morning i have veins sticking out. Am worried what this medicine is causing on my health. I have talked this to my GP and he says it will go over.
Am woried of my liver and my kidneys as i have been on pain killers for 4yrs now. My GP wont even recommed disability pension as am not working now beause of my pains.
Can someone please help me.

Offline joemutt

  • Member
  • Posts: 1,040
Re: Neurontin
« Reply #1 on: June 17, 2012, 06:50:29 AM »
Hi. I was diagnosed with fibromyalgia, a pain syndrome (meaning the doctors cannot find out what causes the pain after excluding most other possibilities through testing/ my pain is mostly neck, shoulders, knees) and was prescribed neurontin. I had extreme sleeplessness and more pain on this med so I stopped it after 2 days.
My doctor suggests off-label use of amitriptyline, an tricyclic antidepressant which goes back to the 1950's that is non-addicitive and with no major side effects, that works on several things in the brain at once and that is making a come-back as pain medicine.
I did not take this option but you might talk to your doctor about it.
I decided to apply more mindfulness techniques and do optimal exercise meaning doing some exercise every day and stop as soon as fatigue or a hint of pain appears but never going without exercise.
I have been poz and on meds for 15 years and the pain came up past September for the first time.
« Last Edit: June 17, 2012, 06:54:49 AM by joemutt »

Offline Lido

  • Member
  • Posts: 37
Re: Neurontin
« Reply #2 on: June 17, 2012, 07:50:14 AM »
Hi. I was diagnosed with fibromyalgia, a pain syndrome (meaning the doctors cannot find out what causes the pain after excluding most other possibilities through testing/ my pain is mostly neck, shoulders, knees) and was prescribed neurontin. I had extreme sleeplessness and more pain on this med so I stopped it after 2 days.
My doctor suggests off-label use of amitriptyline, an tricyclic antidepressant which goes back to the 1950's that is non-addicitive and with no major side effects, that works on several things in the brain at once and that is making a come-back as pain medicine.
I did not take this option but you might talk to your doctor about it.
I decided to apply more mindfulness techniques and do optimal exercise meaning doing some exercise every day and stop as soon as fatigue or a hint of pain appears but never going without exercise.
I have been poz and on meds for 15 years and the pain came up past September for the first time.

Offline Lido

  • Member
  • Posts: 37
Re: Neurontin
« Reply #3 on: June 17, 2012, 07:54:09 AM »
Thanks Joe mutt
I will visiting the doctor next monday. i will try to explain to him and ask him if he can try me on the medicine you are on. Can you work after taking this medicine? Does it have any side effects?

Offline joemutt

  • Member
  • Posts: 1,040
Re: Neurontin
« Reply #4 on: June 17, 2012, 08:34:48 AM »
I am not taking it for the moment (see before) but I have taken it in the past, I had no side effects but talk it over with your doctor. It's also very cheap in generic form.

Offline mikeyb39

  • Member
  • Posts: 922
Re: Neurontin
« Reply #5 on: June 17, 2012, 09:01:37 AM »
you might want to check into lyrica, I took it for a while and it didn't really make me sleepy or dizzy at all.  Unlike Neurontin, Lyrica does not have a generic, so you will have to pay full co-pay.  they do have a co-pay assistance program if you have insurance.

I was taking it for neuropathy symptoms in my feet, but changing my HIV meds helped with those symptoms, so stopped taking the Lyrica.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD

Offline osric

  • Member
  • Posts: 53
Re: Neurontin
« Reply #6 on: June 19, 2012, 02:00:21 PM »
I took Neurontin (the generic gabapentin, actually) for a month or so. I was taking it as an add-on for the Lamictal I take for a seizure disorder. It was supposed to help with tremors (my hands were shaking so much that I was having trouble holding things and tying my shoes).

It fixed the tremors and got rid of a nasty chronic pain I've had in my foot, but it made my already annoying suicidal thoughts much, much worse, so I abandoned it.

I have the tremors again and the foot pain is back, but I don't feel like I should kill myself all the time.

Now I take a nightly Klonopin to get through the bedtime suicidal thoughts and get knocked out for a nice 16-hour sleep.

Offline buginme2

  • Member
  • Posts: 2,834
Re: Neurontin
« Reply #7 on: June 19, 2012, 02:41:03 PM »
Pain that begins in your lower back and then travels down one leg is often caused by a herniated disk.

The term many people use to describe e pain is called "sciatica" as that pain travels down the sciatic nerve.  Neurontin and Lyrica help relieve nerve pain. 

If this is an ongoing issue, you should have an MRI done on your lower back to verify if you have herniated a disk.  If you have you can have a surgery done by either a neuro surgeon or sometimes an osteopathic surgeon called a Diskectomy and Laminotomy.  It's an outpatient surgery only takes about an hour and could relieve you of the pain permanently without further use of drugs. 


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.